# SDR KCQA2020093000001

- Difficulty date: September 30, 2020
- Submitted: September 30, 2020
- Operation: Air carrier
- Aircraft: N199CZ
- Make and model: Beech 99
- Aircraft serial: U30
- Aircraft time: 42,536 hours, 76,340 cycles
- Engine: Pwa PT6A28
- Engine time: 11,540 hours, 10,566 cycles
- Propeller: Hartzl HCB3TN3
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Part number: 30207
- Condition: False Activation
- Location: Nr 1 Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

IN FLIGHT, PILOT RECEIVED FIRE INDICATION ON ENGINE NR 1 WHILE ON FINAL APPROACH.  NO EVIDENCE OF FIRE WAS PRESENT AND WARNING EXTINGUISHED AFTER A FEW MINUTES.  LEFT SIDE OF AIRCRAFT WAS FACING RISING SUN, IT IS BELIEVED THE FALSE WARNING MAY HAVE BEEN TRIGGERED BY SUNLIGHT ENTERING THE ENGINE COWLING AND ACTIVATING THE PHOTO CELL FOR THE FIRE DETECTION SYSTEM.  SYSTEM CHECKED AND FUNCTIONS NORMALLY.  NO ABNORMALITIES IN THE SYSTEM WERE FOUND.
